Epilepsy Home > Primidone Withdrawal

Limiting Primidone Withdrawal

Typically, your healthcare provider will suggest that you slowly stop taking primidone, in order to avoid seizures or other primidone withdrawal symptoms. Even if you are switching to another epilepsy medication, your healthcare provider may still recommend slowly stopping primidone. The exact way your healthcare provider suggests you stop taking primidone will vary depending on your primidone dosage, how long you have been taking primidone, and whether you are starting a new seizure medication.
 
If you stop taking primidone before you have reached an effective dose of your new medication (or if your new medication does not work for you), you are still at risk for seizures. Be sure to talk with your healthcare provider before stopping primidone. Also, let your healthcare provider know if you notice any bothersome symptoms after stopping primidone.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.